* Prices may differ from that shown
I was in the need of some pain killers after having quite bad dental pain and the lady at the chemist recommended these. The packaging has now changed since the above picture and it mainly consists of red, blue and silver.
The packaging states you can only take these for three days only, and that it can cause addiction so it is worth bearing this in mind. There are 12 tablets in a pack and I got mine from the chemist for £4, which I thought was quite expensive for only 12 tablets but I was told it was one of the best pain relief tablets available and I guess it wont be in use for long, so a pack of 12 should do fine.
The tablets consist of Ibuprofen and Codeine. They are useful for relief from migraines, headaches, cramping period pain, dental pain, back pain, muscular and rheumatic pain and neuralgia.
With these tablets you can take 1 or 2 tablets every 4 to 6 hours.
It says if you need the tablets for more than 3 days then you should go see a doctor.
Now as mentioned I used these for dental pain, and I found it to help. I only used it for one day so I still have these tablets left over and the expiry date is long (3 years) so they can come in useful again.
I don't think the exipiry date is that clear on the box, the box is of a shiny red coating and so I couldn't see the exipiry date at first but it is sort of engraved in the box rather than clearly stated in black etc.
Overall I would recommend Nurofen, it worked fine for me. Though i'm giving it 4/5 stars as other pain relief tablets are cheaper.
(this review may also be on ciao)
Having really bad toothache can ruin a whole weekend. I tried hot water bottles on it, I laid in bed, I cried! Nothing would help so I tried Nurofen plus.
The packets come in varying sized and obviously the more you buy the better value they become. For £3.00 you can pick up a pack for 8.
Inside the box there is one popping pack of tablets that contains 8 capsules. To disperse the tablets you just push them through the plastic pack they are sitting in and through the foil covering. The tablets are easy to pop out which is good because the last thing you want to be doing is fiddling around when you are in pain!
Nurofen plus is a mix of 200mg Ibuprofen and 12.8mg Codeine Phosphate. The tablets are quite small and are easy to swallow. They are also easy to break in half which is good if you only want half a tablet. They have an indentation meaning you can snap it easily. They also have equal amounts of active ingredients in both halves.
*How they are supposed to work*
Nurofen plus tablets contain two active ingredients, ibuprofen and codeine phosphate. Both are pain-relieving medicines.
Ibuprofen is a type of medicine called a non-steroidal anti-inflammatory drug (NSAID). It relieves pain and inflammation
Codeine is a type of painkiller called an opioid. It is related to morphine but is not as strong. Opioid painkillers work by mimicking the action of naturally occurring pain-reducing chemicals called endorphins.
The recommended dose for these is 2 capsules every 4 hours, you should not take any more than 8 caplets in a 24 hour period and should stop taking them altogether after 3 days.
*Possible side effects*
Side effects of these caplets may include nausea, vomiting, constipation, dry mouth, sweating, skin rashes and other allergic reactions.
Regular prolonged use of codeine is known to lead to addiction and symptoms of restlessness and irritability may result when treatment is then stopped.
I found these tablets to be really successful in helping my toothache but after a few days of not bein g able to go to the toilet I really regretted taking them! I went from agony in the face face to agony down below and as embarrassing as it is, it was not a nice experience. I would very wary of the side effects in future and would personally avoid these again.
They are really easy to swallow due to the coating and shape which is good but at that price and the way I suffered afterwards I would look elsewhere.
Firstly, Nurofen Plus are not particularly cheap as far as pain killers go. They are, however, worth the extra few pounds.
I have a long lasting problem with my hamstrings which causes the backs of my legs to tense up and become seriously painful after long walks or standing on my feet for long periods of times. I have tried a whole host of different pain relief methods to reduce this pain so that it does not effect my day to day to life. None of them really seemed to make much difference.
A few months ago I explained to my local pharmacist my problem and she suggested Nurofen plus. I'd tried just regular Nurofen before with no real results so I was little pessimistic about trying these out. I gave them ago regardless. I've never looked back.
These pain killers took me from unbearable pain when I tried to walk to walking perfectly fine and pain free in about 30 minutes.
About a week ago I found myself coming down a severe headache, I took one of these and once again, with half an hour felt perfectly fine.
My only problem with these is that you're advised to take them for longer than four days in a row meaning they are not ideal for on going problems.
After a nasty fall recently I was left with a fairly significant injury to one of my wrists. After attending my doctors and being sent to hospital I stopped to pick up some painkillers from my local pharmacy. I purchased 12 Nurofen Plus and paid around £3.60 which was a little expensive but the pharmacist advised me that these were the fastest acting strongest painkillers available at that time.
These tablets come provided in a cardboard box and there is a blister pack within containing the 12 tablets. You can also purchase these in a packet of 32 for around £5.00 but as I was in a hurry and hoping to get some stronger medication at the hospital I didn't worry about getting the best value for money packet. Within the box there is a double sided folded piece of paper which contains all the usual information about side effects, ingredients and what dosage to take. On the back of the box you also get the dosage instructions and some of the more important information so you can skim the box before taking the tablets if you don't want to have to read the safety leaflet enclosed. Obviously it is always advisable to read all safety information before you commence medication use. The front of the box states that you must only use these for 3 days due to codeine being highly addictive.
Dosage instructions: Adults, the elderly and children 12 years and older: Swallow 1 or 2 tablets with water, then if necessary take 1 or 2 tablets every 4 hours. Do not exceed 6 tablets in 24 hours. Not suitable for children under 12 years. If symptoms persist or worsen consult your doctor or pharmacist.
I begun taking these tablets with 1 tablet per 4 hours but by the evening of the first day I was taking 1 or 2 per 6 hours to try and ensure I got the pain relief I needed without exceeding the 6 per 24 hours advice. I found within 30 minutes that the pain in my wrist was lessened quite considerably. It did not completely stop the pain but they stopped it enough to stop the steady flow of tears that I've had since my accident. The tablets would last for a good 4 hours and then I'd hold off as long as possible before taking my next dose.
I found these tablets easy to remove from the blister packet I just popped one or two out and swallowed them with some orange squash. The tablets were easy to remove and there was no horrible aftertaste. The tablets were the ideal shape to swallow and although they were quite large they went down my throat with no problem at all which is quite unusual for me.
Ingredients: Each tablet contains: Ibuprofen Ph.Eur 200mg and Codeine Phosphate Ph.Eur 12.8mg
I must say that these tablets helped me a lot. I ended up using these tablets for 2 days until I had a new prescription from my consultant and while they were expensive compared to other painkillers they gave me a lot of pain relief and with me suffering one of the worst pains of my life I'd have spent whatever it took to feel like a little bit of relief. If you are looking for some painkillers for strong pain then I'd firmly recommend these to you, I suffered no side effects and only wish I'd been able to take more than 6 per 24 hours.
The dosage instructions and the ingredients listed in this review were taken from http://www.lloydspharmacy.com/
Nurofen plus has made it's name as a staple painkiller for serious pain such as toothaches, menstrual pain, and migraines. I suffer from periodic toothaches due to the tight arrangement of my lower teeth and thus far Nurofen Plus is the only painkiller capable of taking that pain away.
Nurofen plus is a mix of 200mg Ibuprofen and 12.8mg Codeine Phosphate. Now to be honest those last figures will mean very little to most folk, they just want to know if it will get rid of their pain! Ibuprofen is a member of the NSAID family of drugs, these agents are normally used to reduce inflammation following sprains and fractures. Due to how Ibuprofen works in your body it can leave you exposed to stomach pains, hence why it is suggested to have Nurofen Plus with food only. The dose of Ibuprofen is quite low in the grand scheme of things, and is the standard non-prescription dose of 200mg per tablet. Two tablets is typically enough to counteract the majority of small scale inflammation or pain that most people endure at one point or another.
The real selling point of Nurofen Plus however is the 12.8mg of Codeine Phosphate. Codeine Phosphate is what is known as an "opioid analgesic", meaning that it comes from the same family of drugs as morphine and heroin. Don't worry though, Codeine Phosphate is many times less powerful and addictive than either of it's more notorious cousins. Codeine works brilliantly as an analgesic and can take the edge off of most aches and pains. Similar to ibuprofen, codeine has a bit of a knock on effect on your stomach. This time however it comes in the form of constipation. Long-term use or higher doses than recommended can result in a temporary painful constipation. It should be emphasised that this effect is only temporary and usually passes with time.
Finally, one should avoid alcohol consumption when taking Nurofen Plus. While ibuprofen is safer than paracetamol with regards to alcohol, codeine phosphate can have an "interesting" effect on some individuals (myself included) when mixed with a few glasses of wine.
The tablets themselves are quite small and are easily swallowable. Each tablet is stamped with an "N" and a "+", and unlike earlier releases both halves of the tablets contain equal amounts of active ingredient, meaning that you can have half a tablet if you wish. Halving them also makes it quite easy to swallow for all but the most sensitive throats.
Overall Nurofen Plus is a great pain killer when faced with a difficult pain that is ruining your day. Just remember to eat up and stay off the wine.
** WHAT THEY CONTAIN **
Nurofen plus contains two active ingredients; ibuprofen and codeine phosphate. Both are pain-relieving medicines but when combined there are much more effective.
Ibuprofen is an anti-inflammatory drug which relieves pain and inflammation.
Codeine phosphate is related to morphine but is not as strong. Codeine phosphate mimicks the action of natural endorphins. This blocks the transmission of pain signals sent by the nerves to the brain. Therefore, even though the cause of the pain may remain, less pain is actually felt.
** MY EXPERIENCE **
Over the last couple of years I have had lots of headache-related problems, resulting in being prescribed prescription-strength codeine drugs which are great but only if you really really need them as I found them to have significant side-effects (nausea and extreme drowsiness). Nurofen plus are, in my opinion, the best non-prescription drugs. The combination of the two active ingredients make them extremely effective but they aren't so strong that they will knock you out for hours.
Unfortunately, I suffer from really painful menstrual cramps to the point where I have to curl up in bed and literally can't move! Paracetamol doesn't do anything for it at all, and the normal nurofen will reduce the pain significantly but not completely. However, with nurofen plus after 20 minutes or so the pain has completely gone!!! I think it's really really impressive that a painkiller can remove such extreme pain 100%!
I find with all pain, nurofen plus work within about 15-20 minutes of taking them, and last for at least 4 hours (sometimes longer). The prescribed does is 1-2 tablets, but I always take 2. I don't ever feel any drowsiness with Nurofen Plus (others may do as it is a possible side effect) however one word of caution is I would ALWAYS eat before taking these painkillers. They are strong, especially in comparison to normal nurofen. Personally, if I took these on an empty stomach they would make me sick!
Nurofen plus are more expensive that standard nurofen but since they contain the additional ingredient of codeine phosphate which increases the capabilities of the drugs, I would say it is worth the extra.
I tend to suffer from fairly debilitating menstrual cramps - and they make me miserable. If I'm at home then I just tend to curl up in bed with a hot water bottle and feel very sorry for myself, but obviously I can't do that when I'm at work or out and about. I've tried different analgesics over the years and, from my experience, none of them are perfect, but the one that's routinely come closest to hitting the pain on the head is Nurofen Plus.
A packet of Nurofen Plus, containing 24 tablets, costs in the region of £5 - which is considerably more than the basic Nurofen, but there is an added active ingredient in the tablets to justify the cost. One tablet of the bog-standard Nurofen contains 200 mg of Ibuprofen, whereas one tablet of Nurofen Plus contains 200 mg of Ibuprofen and also 12.8 mg of Codeine Phosphate. These drugs are known to work very well together to combat pain.
Ibuprofen is a Non-Steroidal Anti-Inflammatory medication which is a pain reliever as well as being an anti-inflammatory. It works by blocking prostaglandins which are the chemicals which are responsible for causing pain and inflammation.
Codeine Phosphate is a widely used opiate drug which works by altering the way that the brain recognises pain - and if the brain doesn't recognise pain, then your body doesn't feel it.
I've never had any trouble finding Nurofen Plus, although because it contains an opiate it does have to be sold by a pharmacist. However, you don't need a prescription. I tend to get mine from Boots and generally the pharmacist just checks that I've used it before. The first time I bought it, the pharmacist just double checked that it was safe for me to take it and warned me of any possible side effects - which was reassuring actually. There are always instructions and information in the packet though if you can't remember what the pharmacist says!
The tablets are long and thin - probably about 0.8 cm x 0.25 cm and are easy to swallow because they are so small and thin. You just have to swallow them and so they don't really taste of anything. I always find it best to take the tablets with or after food because if I take them on an empty stomach, the codeine in the tablet can make me feel a little sick (a common side effect apparently). However, if I take it after food then the sickness never materialises....but it took a while for me to work this out!
The dose for an adult is 1 - 2 tablets. I have to admit that I find I have to take 2 tablets as one doesn't really do the job. I'd estimate that, on average, it takes about 20 minutes for the medication to kick in - and once its kicked in, it seems to work at an optimal level for about 4 hours - and then its effect starts to tail off. When its working at its best level (between 30 minutes - 4 hrs after taking) it does a really good job and keeping my pain at a bearable level. If my pain was 10 / 10 before taking Nurofen Plus, it would be about 3 / 10 after taking Nurofen Plus. An estimated 70% decrease in the pain intensity is more than acceptable to me!!
I usually don't have any side effects - although there are a list of possible side effects you should be aware of (read the info leaflet) before taking. The only two side-effects I've ever suffered from when taking Nurofen Plus were nausea and drowsiness. Like I said earlier, the nausea tends to occur if I take the tablets on an empty stomach - and so I now avoid doing that. The drowsiness aspect tends to be a bit more hit and miss.....but I do usually find that the drowsiness subsides after about an hour and a strong cup of coffee! It is worth being aware of this possibility though because obviously it could affect you if you're driving or doing something else that requires a lot of concentration.
I would recommend Nurofen Plus to anyone who has mild to moderate acute pain where plain Ibuprofen isn't enough. Use with some caution though because the codeine does up the ante a little - but stronger painkillers often come with more side-effects and so its worth being aware of that.
Recently I've been suffering a bit with a cold, and so have decided to while away some time writing reviews of all the products that have helped me feel better!
I've used nurofen plus before, and although they are much more expensive than the supermarket's own brand of pain killers, they are so effective that I consider them to be worth the extra.
As an interesting aside - I was reading the book Bad Science by Ben Goldacre (which I would recommend to anyone - review forthcoming), and it turns out that in clinical trials, the expensive branded products actually WERE more effective than the cheap substitutes - even where the active ingredients are identical, but only when the participants knew whether they were getting the cheap one or the expensive one. The reason is apparently that due to the psychological nature of a lot of the pain we experience, our expectations of a treatment can have a huge effect on the actual outcome! Subconsciously the participants in the trial (and by association all of us) expect cheaper products to be less effective than brands we recognise with a higher price tag, and flashy packaging and advertising. Goldacre himself, who is a champion of reality and consumer protection from scientific myths, was obviously less than pleased with this result, but it seemed pretty conclusive!
Anyway, back to the product. The packaging is as shown above, and comes in packs of 12, 24 or 32. They can only be bought from the pharmacy counter as they contain codine, which is a controlled substance. The price is just over £3 for 12, which I worked out means the pills are just over 25p each, or 50p per dose, which I think is pretty good. They come in caplet form, you can take one or two at a time, and repeat every four hours. Because of the codine you can only take 6 a day, instead of the eight normal ibuprofen tablets.
Ibuprofen is an anti-inflammatory, and codine is an opiate (similar to morphine). I find that they work very quickly and are hugely effective at targeting all kinds of pain, from stomach cramps, to aching joints, to migraines.
A word to the wise though, the codine dose in these tablets is small, but remarkably effective, I often find myself feeling lightheaded and even a little 'high' after taking these. Also I have occasionally forgotten that I have had codine and have drunk alcohol - it's not the end of the world to do that but it does make you a 'cheap date' so to speak! It's also vitally important not to exceed the stated dose and not to take these for more than a few days, as codine, like all opiates, is highly addictive and many people, especially those with chronic pain, end up addicted to medicines like this, which is obviously something to avoid!
In all, these tablets are hugely effective, and I would recommend them to anybody, with the proviso that they are to be respected, preferably not used with alcohol, and used according to the instructions.
***********Why did I buy these tablets? ********************
I had never bought Nurofen before, I usually buy supermarket branded pain relief products, but when I was sat in the office, almost crying due to a tooth abscess my colleague recommended this product to me. So off I went to Boots and bought a packet of 32 tablets for around £6.20. I know this is expensive for pain killers, but to be honest, if someone had told me they could take the pain away for £150 at that point, I would have been straight to the cash point.
************ Did they work? **************
I had two of these tablets straight away and it took about 20 minutes for them to kick in. Bliss!
I found that these tablets really helped me out during my bout of toothache, mainly because they allowed me to sleep!
They did make me feel a little drowsy, so only drive if you have to when you're on them and make sure you pay extra attention.
The strength of these tablets was highlighted one night when I left the packet in work (by accident), I ended up dashing to Tesco's at 4am, in absolute agony, in a mad pursuit for Nurofen!
****************** Dosage *****************
You can take one or two tablets every four hours, but no more than six within a 24 hour period.
The ingredients that combat your pain are: ibuprofen (200mg) and codeine phophate (12.8mg).
************** Would I buy them again? **************
I would only use these if I was in a lot of pain because I imagine that they could become addictive. They do a fantastic job of combating bad pain though, five out of five stars from me!
I usually buy the Tesco Ibuprofen because it does the same job as Nurofen and is loads cheaper, but last weekend I come down with a major headache and had to go to the mega expensive chemist down the road. They don't sell any cheap brands so I came out with a packet of Nurofen Plus tablets that cost me about £2.50 for 12 tablets, instead of 62p for the Tesco ones!
I have got to admit that these worked a lot faster than the Tesco Ibuprofen and within minutes I could feel my headache easing off and half an hour later it had gone apart from a bit of nagging behind my eyes that no tablets ever touch.
They're caplet shaped and that makes them easy to swallow with a glass of water and there's no taste to them at all even if you don't manage to swallow them first time.
I'm proper impressed with how quick and effective these were with my headache and the rest of the packet I've kept for next time I have severe pain that the Tesco tablets are too slow for. The main ingredients in Nurofen Plus are Ibuprofen and codeine and they work together to give me extremely effective pain relief.
My mum had an abcess in her mouth last Xmas and she lived on these for a few days and won't use anything else now. I have not been able to test them like that but I know my mum doesn't take tablets unless she really needs them and she says that's why she chose Nurofen Plus because she knew she'd have to take fewer tablets then if she went for a cheaper brand.
For more minor pain I'll carry on with Tesco Ibuprofen but this packet is in the medicine cabinet now ready for the next ache, pain or illness that comes my way!
I've been suffering from a pretty nasty toothache lately. The good wife that she is came back with some Nurofen Plus. A small packet of 12 set her back £2.87. She kindly said that I was taking food from the kids' mouths from having toothache. I told her we haven't got any kids but she said I've got an answer for everything!
I took 2 straight away and I have to say, within minutes I was pain free. I
felt like running around the coffee table cheering like a madman, but didn't want to draw attention from the nosy neighbours, so I just punched the air in triumph!
The active ingredients in each tablet are, Ibuprofen 200mg and codeine phosphate 12.8mg. You should take 1or 2 tablets every 4 hours with a big glass of water. If you haven't got a big glass I suppose you can't take them, so fingers crossed on that one. It's also important not to exceed 6 tablets in 24 hours.
I felt a bit drowsy after taking the tablets so beware if driving or operating machinery. I haven't done any welding in the garage for nearly two days now. The aliuminium and lead combat tank I'm building will have to wait.
Anyway the tablets have worked really well and I've got two for the night for when I wake up screaming. Always read the label to see if you are able to take them. I'm off to the dentist tomorrow......Ok I admit it, I'm petrified of the dentist. It's ever since I saw The film 'The Marathan man' - well, you know the rest.
By the way you can use these little fellas also for all different types of pain- Migrane, back pain, neuralgia, muscular pain, period pain- whatever that is! Anyway Joanne is sleeping on the couch, she can't take anymore tantrums.
Nurofen has always sorted out any pains that I have with a good reaction speed and to a very good degree. Firstly it is definitely worth having some nurofen around. I find that that it works extremely quickly after you have taken it which is a massive bonus for painkillers.
Although much more expensive than the cheap paracetamol that you get in supermarkets, depending on circumstance it is definitely worth having some nurofen around. I don't think it is particularly expensive, but if you don't want to pay this much for painkillers then buy some of these for bad pain and use supermarket pain killers for mild headaches etc.
This nurofen has a surprising number of uses. I use it for headaches which is obvious but also it is good if you have sore muscles because of the ibuprofen. Furthermore, despite people saying that it doesn't, I find that it is also great for bad stomach pain. I used to get this a lot and nurofen would sort out fairly bad pain within 15 minutes.
I've had a lot of dental pain recently as I had been neglecting my teeth and had not visited the dentist in a long time. It was when my tooth began to hurt in such a bad way that it would make me yelp that I needed to get a strong painkiller. The incident that led to me buying Nurofen Plus was one afternoon, as I was standing in the queue for the bank and happened to bite down on a piece of chewing gum on the offending tooth and a blast of pain almost took my legs from underneath me so I muffed a scream and walked out to get some air and found myself instinctively walking towards my local chemist.
When I got to the counter, my guess would be that I was looking grey with pain and I asked the pharmacist for something that would help a bad toothache she held out two boxes and said that she recommended "Nurofen Plus" for bad pain, and as I have used Nurofen before and have found it good, I purchased the box of "Nurofen Plus" at £6.99. Expensive, but had she charged me £100 for something that would work, I think I may well have paid it, such was the pain. If I had been in a better state of mind I would have probably thought that it was too much but I was in agony and feeling like I was going to pass out. I paid quickly and left.
I took two tablets there and then and walked to a Park bench to gather myself together. Remarkably within 10 minutes the pain had subsided and I was able to get back up and go into the bank again and finish my messages in town. There was a nag where the pain was so I didn't forget that it was there totally, but it was certainly a nag I could cope with. Obviously when I went home I rang my dentist to let him know that I needed an appointment sooner than the one I had booked for a few weeks away. And in the mean time when my toothache came back I used the Nurofen Plus to counter-act it. I am not someone who uses very many painkillers as I am lucky to have kept good health in recent years, but I am happy to pop a pill when I really need to and feel very sore although probably are alternative remedies available to Nurofen, I wanted something instant.
"Nurofen Plus" is a mixture of Codeine and Ibuprofen. I know that Ibuprofen is not recommended for people with stomach problems such as ulcers, but luckily that is not something I have suffered from. Also it is not suitable while pregnant or for people with heart problems or breathing problems. Codeine is something I was prescribed after an operation so it must be considered a strong painkiller in its own right. Nurofen Plus can only be sold by a pharmacist due to their stronger nature.
When I have do have a toothache, headache, period pain or muscle ache I try to ride it out and do not generally take anything until it is interfering with my lifestyle, which this was. I don't think it was a placebo effect; the pain was numbed quite quickly; a huge benefit to me as I was out and about and needed to get home safely. Since then, my husband hurt his back lifting a piece of furniture and I gave him two of these and he too thought they were very effective on the pain.
I would recommend these for a very intense dental or muscular pain. Funnily enough I have not chewed chewing gum since that incident.
At the end of last year I took two of my children ice skating on the outdoor rink in York. Sure enough, just when I thought I was getting the hang of it, I slipped and landed heavily on my outstretched right hand and wrist.
It later transpired that I had severely sprained my wrist and elbow. Ten minutes after falling, the pain became so severe that I didn't think I could make it back to the car. My husband dashed into Boots and the pharmacist told him to buy Nurofen Plus.
They are over the counter painkillers, but can only be sold by a pharmacist, so they won't appear on the supermarket shelves. They cost us (at Boots) #6.40 for 32 tablets.
The prescribed dosage is one or two with water and then if necessary, 1 or 2 every 4 hours. Not more than 6 to be taken in a 24 hour period.
The active ingredients are Ibuprofen (200mg) and Codeine Phophate (12.8mg).
They describe themselves as being for 'Fast Acting Relief from Strong Pain', and state they are particularly suitable for dental pain, period pain, rheumatic and muscular pain and fever.
In my case, I was astounded at how quickly and effectively they worked. It seemed that the pain started to ease within minutes, and within half an hour the pain had eased considerably.
In fact they were so effective, that I decided to go home, rather than go to Casualty, on the basis that perhaps things were not as bad as we had first feared. Now this was in part wishful thinking on my behalf, but it was mainly due to the effectiveness of the drugs! When I woke up the next day in agony and unable to move my arm, I realised my mistake!
I very rarely take painkillers and when I do, I use cheap paracetamol. These are considerably more expensive, but in my opinion, they are significantly more effective.
The fact they contain ibroprufen also, I was informed by the doctor, helps to alleviate the swelling.
Here's the science bit - sort of. I think I have an idea why they are so effective. About 5 years ago, I had an abscess on a tooth root, which the dentist assured me did not exist and the pain I was experiencing was due to a cold. (Fool!) Parcetamol was not helping at all, and so, having had no sleep for two nights, I visited the chemist for something stronger. The pharmacist - perhaps seeing that I was a woman on the edge - told me that in exceptional circumstances a mixture of painkillers can be taken. I think - and remember I am not a pharmacist, but a sleep deprived mum whose grasp of the facts can be shaky - the three involved were paracetamol, ibroprufen and codeine.
Anyway, whatever they were, he sold me them with strict instructions about dosage. The effect they had was extreme. They took away the pain, but I was floating around the office semi comatosed for the rest of the afternoon.
Nurofen Plus provides a mixture of ibroprufen and codeine. And while I am certain it would be cheaper to buy these individually as I am sure you can do, I would rather play safe, and pay the extra five pounds and have the men in white coats do mix up the dosage for me. I did not feel drowsy at all. But the pain relief was effective.
NB Not suitable for various groups of people, including those with breathing difficulties, stomach ulcers and women who are pregnant. Also not suitable for those under 12 years old,
I really do have to thank the person behind the chemist's counter for recommending these. I had broken a tooth, and it being a bank holiday weekend, there was no way I was going to get to see a dentist. Fortunately though there was a chemist open, and a good job too as, I would have just gone to the local newsagents and got a packet of aspirin. a good job because these are only available from behif the counter at a pharmacist. As I handed my packet of aspirin to the chemist for purchase, I explained predicament and the pain this broken tooth was giving me. He said "You don't want plain old aspirin for that. try these." And turned the wall behind him and got this silver and red pack. "These will have you back to normal." Anyway, one cup of tea and two nurofen plus and within 40 minutes all the pain had gone.
For fast-acting relief from strong pain, theres no stronger painkiller available without prescription than Nurofen Plus / Using the powerful combination of ibuprofen and codeine / Nurofen Plus starts working right at the site of your pain, to reduce the formation of pain messengers and to help stop swelling.Combining the power of ibuprofen and codeine, Nurofen Plus is one of the strongest painkillers available without prescription / They offer fast and powerful relief from: -Migraine -Headache -Cramping period pain -Dental pain -Back pain -Neuralgia -Rheumatic pain -Muscular pain -Cold & Flu